By: Abdihakim Mohamoud
Purple heroin is an illegal drug that is a combination of heroin, carfentanil, brorphine, and fentanyl. Purple heroin is especially dangerous because of the last two ingredients, brorphine and fentanyl, which can cause overdoses quickly.
The name purple heroin comes from the drug’s purple color, and it is a compact tablet which looks similar to fancy chocolate. After an unnamed person died in Van Buren County, Michigan, with a connection to the deadly drug, police in the region have been on high alert.
Someone who is overdosing on purple heroin can have a number of symptoms which are similar to other overdose situations. Confusion, difficulty staying alert, and blue nails or lips are some common symptoms of a purple heroin overdose.
Purple heroin is a psychoactive drug, meaning that it alters brain activity, and can change perception, mood, behavior, and consciousness. This drug acts as a depressant on the central nervous system, which is similar to other opioid drugs.
One of the main meeting points for the selling of the drugs are malls and colleges, and police are keeping a keen eye on these places. Raids are also being conducted to further stop the selling of this incredibly dangerous drug.
However, there are some drugs such as Narcan and Naloxone that can be used to reverse an overdose, and save one’s life. According to the National Institute of Drug Abuse, around 78% of drug overdose deaths involved at least one opioid in 2018, and 2,011 deaths in total.
“Parents should be very cautious if they come across any chemicals or anything suspicious looking. Reach out and contact our office and we will send someone out to look at it,” said Van Buren County Undersheriff Kevin Conklin.
For more information, please visit:
- https://wwmt.com/news/addicted-michigan/mdhhs-officials-warns-michiganders-of-new- deadly-drug-called-purple-heroin